Alert archive / Kansas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 200, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 14, 1996, 2:39 PM CDT for Finney County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 1996, 2:39 PM CDT (19:39 UTC)
- Expired
- Jun 14, 1996, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Finney County, KS
The radar
The Dodge City radar (KDDC), 74 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 141940 SVRDDC KSC055-142030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 239 PM CDT FRI JUN 14 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...WESTERN FINNEY COUNTY AT 235 PM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHWEST OF DOWNTOWN GARDEN CITY MOVING NORTH AT 5 MILES AN HOUR. THE STORM WILL BE IN THE HOLCOMB AND GARDEN CITY AREAS THROUGH 3 PM. THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO ONE INCH ALONG WITH TORRENTIAL RAINFALL AND GUSTY WINDS. GET INTO A STURDY BUILDING ANHD STAY AWAY FROM WINDOWS. LEE/HUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:51 AM CDT, 10 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 3:51 AM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 350 AM CDT FRI JUN 14 1996 BIG QSTN THIS CYCLE IS AMNT AND XTNT OF CNVCTN. NGM LKS TO BE BEST MDL OVERALL AS IT HANDLES MSTR FAIRLY WELL. 07Z PRFLR 5M(A,V) SHWS NGM ALSO RSNBL ON TIMING VORT INTO RGN. NSAT WV IMAGES SHWG STRETCHED VORT MAX FM N CNTRL NM SW INTO SE ARIZ SO PLENTY MORE ON THE WAY FOR THE HI PLNS RGN TDY AND TNGT. GOBS OF MSTR THRU THE COLUMN WL MEAN LIKELY POPS IN W AND SW ZNS WHERE CNVCTN CONTS THRU PRESENT. APRS THERE WL BE MORE CLD THAN YSTRDY SO WL HOLD TEMPS A TAD UNDER GUIDANCE. IN LTR PDS...NGM/AVN IN RSNBL AGREEMENT ON LOW EJECTING FM SW AND HV GENERALLY FOLLOWED THO BLV IT WLL BE SOMEWHAT SLOWER. NONE OF MDLS XPCTD TO PERFORM WL IN THIS REGIEME WITH COMBO OF HI THETAE AIR AND COPIOUS LATENT HEAT XCHANGE BEING THE MAJOR PLAYER IN HI PLNS WX INTO THE WEEKEND. ATTM WL HV TO LEAVE SOME POPS THRU LTR PDS AND GOING FCST HAS THIS WELL IN HAND. NCEP ENSEMBLE FCSTS KEEP HI THKNS VALUES OVER S CNTRL US THRU 360 HRS AND HINT AT SOME TROPICAL MSTR FEED INTO W SIDE OF UPR RDG ENTIRE TIME...ERGO NO CHG IN GNRL PTTN FOR SOME TIME TO COME. DDC TE 086/066 087/066 088 08553 GCK TE 086/065 087/065 088 08664 EHA TE 086/063 086/064 087 08774 LBL TE 087/064 087/065 090 08664 HYS TE 088/067 088/067 089 08343 P28 BB 093/068 093/070 090 08343 JOHNSON/PARKIN
In the hours before
Special weather statement, Jun 14, 10:59 AM CDT, 3 hours 40 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-150000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT FRI JUN 14 1996 SYNOPSIS: SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS ALMOST ANYWHERE IN SOUTHWESTERN KANSAS THIS AFTERNOON AND EVENING. ABUNDANT MOISTURE THROUGH A DEEP LAYER COMBINED WITH AN UPPER AIR DISTURBANCE WILL SET OFF THE THUNDERSTORMS. DUE TO A HIGH AMOUNT OF INSTABILITY SOME OF THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH LARGE HAIL. ANOTHER FACTOR IS THE POSSIBILITY OF LOCALIZED FLOODING CAUSED BY WEAK WINDS ALOFT AND SLOW MOVING THUNDERSTORMS. A FEW SPOTTERS MAY BE REQUIRED THIS AFTERNOON AND EVENING. KRUSE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Warning | DDC | Gray | 49 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.